Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 10, 2005, 7:13 AM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 7:13 AM CDT (12:13 UTC)
- Expired
- Aug 10, 2005, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 150 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 101217 FFWCRP TXC479-101515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 713 AM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1015 AM CDT * AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1 1/2 TO 2 INCHES PER HOUR ACROSS NORTHWEST WEBB COUNTY...APPROXIMATELY 50 MILES NORTHWEST OF LAREDO OR 30 MILES WEST OF ENCINAL. THESE STORMS WERE MOVING SLOWLY EAST AT 5 MPH. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RURAL AREAS NORTHWEST OF LAS TIENDAS...AND VENEZUELA CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2820 9940 2790 9938 2778 9982 2818 10011 $$ JM
2 follow-up statements
000 WGUS74 KCRP 101326 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 825 AM CDT WED AUG 10 2005 TXC479-101515- WEBB- 825 AM CDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM CDT FOR NORTHWESTERN WEBB COUNTY... AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES NORTH OF LAS TIENDAS...OR ABOUT 22 MILES WEST OF ENCINAL...MOVING NORTHEAST AT LESS THAN 10 MPH. THE THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR ESTIMATES INDICATED NEARLY 3 INCHES OF PRECIPITATION HAS OCCURRED OVER PORTIONS OF NORTHWEST WEBB COUNTY SINCE 5 AM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2820 9940 2790 9938 2778 9982 2818 10011 $$ GW
000 WGUS74 KCRP 101513 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1013 AM CDT WED AUG 10 2005 TXC479-101523- WEBB- 1013 AM CDT WED AUG 10 2005 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN WEBB COUNTY WILL EXPIRE AT 1015 AM CDT... SHOWERS AND THUNDERSTORMS OVER NORTHERN PORTIONS OF WEBB COUNTY HAVE WEAKENED. AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2820 9940 2790 9938 2778 9982 2818 10011 $$ GW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:31 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 10, 3:31 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 331 AM CDT WED AUG 10 2005 .SHORT-TERM (TODAY THROUGH THURSDAY)...MID/UPR LEVEL TROF AXIS POSITIONED JUST NORTHWEST OF OUR CWA WILL BE THE PRIMARY FOCUS FOR PCPN TODAY AND TONIGHT BEFORE MOVING WEST INTO MEXICO ON THURSDAY. WILL TREND POPS HIGHER ACROSS THE NW ZONES THIS AFTN/TNGT...TO SLGT CHC NORTHEAST. COASTAL LOCATION SHOULD REMAIN DRY. PWATS DROP TO LESS THAN 1.50 INCHES AREA WIDE ON THURSDAY...THUS HAVE DROPPED MENTION OF PCPN FOR THURS. TIGHT PRESSURE GRADIENT WILL RESULT IN BREEZY CONDITIONS FOR COASTAL AND MARINE LOCATIONS TODAY AND TONIGHT...BEFORE THE GRADIENT RELAXES SLIGHTLY ON THURSDAY. WILL TREND TEMPS NEAR PERSISTENCE. && .MARINE...30 KNOT LOW LVL JET WILL RESULT IN SCAS ACROSS MOST OF THE WATERS TODAY AND TONIGHT BEFORE WEAKENING. WAVE HEIGHTS SHOULD CLIMB TO 5 FEET OVER THE OFFSHORE WATERS BY THIS AFTN...POSSIBLY REACHING 6 FEET. NO PCPN IS EXPECTED. && .AVIATION...WILL MAINTAIN MENTION OF LOW LVL WIND SHEAR IN CRP TAF AND MAY EXPAND THAT TO INCLUDE ALI AS WELL AS KCRP 88D VWP INDICATES 35 KNOTS IN THE LOWEST 3KFT. OTHERWISE VFR CONDITIONS CAN BE EXPECTED...EXCEPT MVFR NEAR THUNDERSTORMS OVER THE NORTHWEST RIO GRANDE PLAINS...MAINLY LATE THIS AFTN AND TONIGHT. && .LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...DIFFERENCES NOTWITHSTANDING...THE NAM/GFS/UKMET/NOGAPS/CANADIAN SUGGEST/PROG AN UPPER LEVEL RIDGE TO BUILD NEAR/OVER THE REGION BY SAT/SUN. THE GFS PROGS A REGION OF GREATER MSTR...CURRENTLY OVR THE CARIBBEAN REGION...TO TRAVEL WWD AROUND THE UPPER RIDGE ACRS THE EXTREME SRN GULF THEN ENTER THE REGION BY SUNDAY. DRG THE PAST 36 HOURS...THE GOES SOUNDER REVEALED AN INCREASE IN PW VALUES OVR THE ZUCATAN FROM THE EAST...INDICATING A TREND OF A WWD MOVG REGION OF MSTR. WL FCST LOCALLY-GENERATED ISOLD CONVECTION FRI-SAT. WL ONLY INCREASE POPS SLIGHTLY FOR SUN-TUE...SINCE ALTHOUGH EXPECT MSTR TO INCREASE BY SUN...EXPECT SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGE TO ALSO INCREASE. DRIER CONDITIONS FRI-SAT SUGGEST GREATER THERMAL GRADIENTS ALG THE COAST AND NEAR SCEC WIND DRG THE AFTN/EVENING HOURS OVR THE BAYS/NEARSHORE WATERS. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 097 077 096 078 095 / 05 00 00 10 10 VICTORIA 096 075 096 074 096 / 20 10 05 10 10 LAREDO 103 080 104 079 104 / 20 10 00 10 05 ALICE 101 075 100 076 100 / 10 00 00 10 10 ROCKPORT 093 081 093 080 094 / 05 00 05 10 10 COTULLA 101 075 102 075 102 / 30 10 05 10 05 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY GMZ230-235-250-255-270 THROUGH THIS EVENING. && JM/75...SHORT-TERM 87...LONG-TERM
Hazardous weather outlook, Aug 10, 5:57 AM CDT, 1 hour 16 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:14 AM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Aug 10, 6:04 PM CDT | Flash Flood Warning | CRP | Bee | 116 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.